Vitamine D-intoxicatie door een voedingssupplement
Hypervitaminosis D due to a dietary supplement
Nederlands Tijdschrift voor Geneeskunde , Volume 160 - Issue 18
In the Netherlands, overthecounter dietary supplements are controlled by the NVWA (Netherlands Food and Consumer Product Safety Authority). Nevertheless, health problems may ensue from the use of these freely available supplements. We describe the case of a 39yearold woman with a fourweek history of headaches, nausea, reduced appetite and weight loss. Laboratory results showed severe hypercalcemia and impaired kidney function. An isolated increased vitamin D level was shown to be the cause. Although initial drugtaking history was negative, it appeared our patient had consumed a concentrated vitamin D supplement, supplied by a naturopath. The vitamin D concentration of the contents of this specific flacon proved to be 78 times higher than stated on the label. Consumers must be aware of the potential health risks posed by overthecounter dietary supplements. We appeal to GPs, medical specialists and pharmacists to report these kinds of intoxications, allowing relevant authorities to subject the associated companies to adequate control measures.
|Nederlands Tijdschrift voor Geneeskunde|
|Organisation||Erasmus MC: University Medical Center Rotterdam|
Zigenhorn, M, Westerman, E.M, & Rietveld, A.P. (2016). Vitamine D-intoxicatie door een voedingssupplement. Nederlands Tijdschrift voor Geneeskunde, 160(18). Retrieved from http://hdl.handle.net/1765/86267